Source: J. Math. Soc. Japan
Volume 62, Number 2
This paper is devoted to the study of a class of semilinear degenerate elliptic boundary value problems with asymmetric nonlinearity which include as particular cases the Dirichlet and Robin problems. The most essential point is how to generalize the classical variational approach to eigenvalue problems with an indefinite weight to the degenerate case. The variational approach here is based on the theory of fractional powers of analytic semigroups. By making use of global inversion theorems with singularities between Banach spaces, we prove very exact results on the number of solutions of our problem. The results extend an earlier theorem due to Ambrosetti and Prodi to the degenerate case.
Full-text: Access denied (no subscription
We're sorry, but we are unable to provide
you with the full text of this article because we are not able to identify
you as a subscriber.
If you have a personal subscription to
this journal, then please login. If you are already logged in, then you
may need to update your profile to register your subscription. Read more about accessing full-text
R. A. Adams and J. J. F. Fournier, Sobolev spaces, second edition, Pure and Applied Mathematics (Amsterdam), 140, Academic Press, Amsterdam 2003.
H. Amann, Fixed point equations and nonlinear eigenvalue problems in ordered Banach spaces, SIAM Rev., 18 (1976), 620–709.
Mathematical Reviews (MathSciNet): MR415432
A. Ambrosetti and G. Prodi, On the inversion of some differentiable mappings with singularities between Banach spaces, Ann. Mat. Pura Appl., 93 (1972), 231–247.
Mathematical Reviews (MathSciNet): MR320844
A. Ambrosetti and G. Prodi, A primer of nonlinear analysis, Cambridge University Press, Cambridge, 1993.
M. S. Berger and E. Podolak, On the solutions of a nonlinear Dirichlet problem, Indiana Univ. Math. J., 24 (1975), 837–846.
Mathematical Reviews (MathSciNet): MR377274
K. C. Chang, Methods in nonlinear analysis, Springer-Verlag, 2005.
D. G. de Figueiredo, Positive solutions of semilinear elliptic problems, In: Differential equations, Lecture Notes in Math., 957, Springer-Verlag, 1982, pp.,34–87.
Mathematical Reviews (MathSciNet): MR679140
D. Fujiwara, Concrete characterization of the domains of fractional powers of some elliptic differential operators of the second order, Proc. Japan Acad., 43 (1967), 82–86.
Mathematical Reviews (MathSciNet): MR216336
L. Hörmander, The analysis of linear partial differential operators III, Springer-Verlag, 1985.
Mathematical Reviews (MathSciNet): MR781536
M. G. Kreĭn and M. A. Rutman, Linear operators leaving invariant a cone in a Banach space, Amer. Math. Soc. Transl., 10 (1962), 199–325.
Mathematical Reviews (MathSciNet): MR38008
A. Manes and A. M. Micheletti, Un'estensione della teoria variazionale classica degli autovalori per operatori ellitici del secondo ordine, Boll. Un. Mat. Ital., 7 (1973), 285–301.
Mathematical Reviews (MathSciNet): MR344663
L. Nirenberg, Topics in nonlinear functional analysis, Courant Institute of Mathematical Sciences, New York University, New York, 1974.
Mathematical Reviews (MathSciNet): MR488102
T. Runst and W. Sickel, Sobolev spaces of fractional order, Nemytskij operators, and nonlinear partial differential equations, Walter de Gruyter, Berlin New York, 1996.
K. Taira, Analytic semigroups and semilinear initial-boundary value problems, London Mathematical Society Lecture Note Series, 223, Cambridge University Press, Cambridge, 1995.
K. Taira, Semigroups, boundary value problems and Markov processes, Springer-Verlag, 2004.
K. Taira, Degenerate elliptic boundary value problems with indefinite weights, Mediterr. J. Math., 5 (2008), 133–162.